Digestive Disorders / Gastroenterology Expert Forum
Damage post hydrogen peroxide enema
About This Forum:

This is a place to ask questions about digestive problems and receive a personal answer from a highly qualified doctor. You will also find support from other members who share your interest in digestive disorders. Digestive Disorders include: Anal and Rectal problems, Barrett’s Esophagus, Bleeding in the Stomach and Digestive Tract, Constipation, Crohn’s Disease, Gastritis, GERD, Heartburn, Proctitis, Short Bowel Syndrome, Ulcers, Whipple’s Disease, Zollinger-Ellison Syndrome (and many more).

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal
Damage post hydrogen peroxide enema
A week and a half ago, I did a hydrogen peroxide enema (apparently ill-advised).   Realizing that I could have done damage, I spent the next two to three days drinking aloe and cabbage juice to help repair anything I might have done, sticking close to really soft foods.  I didn't experience any diarrhea, but my intestines rumbled, and using the bathroom became painful.  A week after the enema (this was three days ago), I visited an urgent care physician, and he prescribed cortifoam and figured that I'd caused proctitis.  He told me to use the cortifoam and eat a high-fiber diet.  Well, I resumed my normal high fiber eating, but developed constipation and a serious discomfort just below my ribs on the right side.  I returned to soft foods because I couldn't stomach anything filling.  I took a stool softener, and now I've been having diarrhea.  My gastroenterologist is booked until January, so I am at a loss as for how to proceed.  It's uncomfortable for me to eat or drink much of anything, because I feel so full right away.  What should I be doing?  Sticking with soft foods or fibrous ones? Is this discomfort under my ribs something to be concerned about?  Please advise.  Thank you.
Discussion is closed
Cancel
3 Answers
Page 1 of 1
233190 tn?1278553401
I agree that inflammation of the colon wall cause by the peroxide is possible.  The cortifoam is a reasonable first course of action.

If the discomfort continues, obtaining a lower endoscopy, such as a flexible sigmoidoscopy or colonoscopy, can be discussed as the next step.  

I'm not sure what to make of the discomfort of the ribs.  It's unlikely to be associated with the enema.  If a GI cause is suspected, obtaining an abdominal ultrasound can be considered, or a plain x-ray film if there is a bony cause suspected.

These options can be discussed with your personal physician.

This answer is not intended as and does not substitute for medical advice - the information presented is for patient education only. Please see your personal physician for further evaluation of your individual case.

Kevin Pho, M.D.

KevinMD.com
Twitter.com/kevinmd
Discussion is closed
Cancel
Comment
Avatar universal
A related discussion, Perioxide Enema was started.
Discussion is closed
Cancel
Comment
Avatar universal
A related discussion, hydrogen peroxide enema was started.
Discussion is closed
Cancel
Comment
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
233488 tn?1310696703
Blank
Marathon Running Done Over Many Yea...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
233488 tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
05/15 by John C Hagan III, MD, FACS, FAAOBlank
748543 tn?1463449675
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank